MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number 27775
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the balloon ruptured.An occlusion balloon was selected for use in a transjugular intrahepatic portosystemic shunt procedure in the liver vein.The anatomy was not tortuous, not calcified, and had no stenosis.During the procedure, the balloon ruptured while being inflated, in the liver vein.The balloon was simply retracted with the guidewire in place, and was replaced with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this occlusion balloon was analyzed.The catheter of the device was carefully inspected, and no damages were found.The balloon of the device was inspected, and it was confirmed to be torn.No further damage was found in the returned device.
 
Event or Problem Description

Brand Name
OCCLUSION BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12917527
Report Number2134265-2021-15129
Device Sequence Number5588972
Product Code MJN
UDI-Device Identifier08714729112495
UDI-Public08714729112495
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number27775
Device Catalogue Number27775
Device Lot Number0027665142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown